MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Catalog Number 39-RD-0060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a revision procedure to extend an existing construct was performed on (b)(6) 2024, utilizing the reform pedicle screw system.During the procedure while attempting to remove the existing lock screws, the tips of two (2) t25, lock-screw torque driver, reform (39-rd-0060) broke.The tips were recovered and the procedure was complete utilizing other instrumentation readily available.There was no patient injury or delay to the procedure.
 
Additional Manufacturer Narrative
H3 device evaluation - both driver's tips are fractured.Both fractures are skewed relative to the drivers' longitudinal axis.This type of failure is typical of parts failing due to combination loading.It is expected that bending moments in combination with torsional loads resulted in the observed failures.These components have been available for use for approximately nine and three years so crack initiation from prior usage can not be ruled out as a contributing factor associated with the observed failures.Review of device history records found thirty-one (31) pieces of this lot released for distribution on 6/3/2021 (8pcs) and 6/26/2021 (23 pcs) with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No corrective actions are being commended since the failures do not appear to be manufacturing related.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key19629190
Report Number3005739886-2024-00032
Device Sequence Number7146491
Product Code HXX
UDI-Device Identifier00840019928366
UDI-Public00840019928366
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number39-RD-0060
Device Lot Number24111TY01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2024
Initial Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown